Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Time-periodic solutions of Hamiltonian PDEs using pseudoholomorphic curves

Oliver Fabert and Niek Lamoree

Algebraic & Geometric Topology 23 (2023) 461–508
Abstract

We extend the pseudoholomorphic curve methods from Floer theory to infinite-dimensional phase spaces and use our results to prove the existence of a forced time-periodic solution to a general Hamiltonian PDE with regularizing nonlinearity. In particular, when the nonlinearity is sufficiently regularizing, bounded and time-periodic, we prove an infinite-dimensional version of Gromov–Floer compactness by using ideas from the theory of Diophantine approximations to overcome the small divisor problem. Furthermore, in the case when the infinite-dimensional phase space is a product of a finite-dimensional closed symplectic manifold with linear symplectic Hilbert space, we prove a cup-length estimate for the number of periodic solutions.

Keywords
Hamiltonian PDE, pseudoholomorphic curve, small divisor problem, Gromov compactness, Diophantine approximation
Mathematical Subject Classification
Primary: 35B10, 37K58, 53D40, 58E30
References
Publication
Received: 8 July 2021
Accepted: 11 October 2021
Published: 27 March 2023
Authors
Oliver Fabert
Department of Mathematics
Vrije Universiteit Amsterdam
Amsterdam
Netherlands
Niek Lamoree
Department of Mathematics
Vrije Universiteit Amsterdam
Amsterdam
Netherlands

Open Access made possible by participating institutions via Subscribe to Open.